Jump to content


Biomarker for Diffuse Scleroderma skin has been discovered!


Photo

Contraceptive advice please


  • Please log in to reply
3 replies to this topic

#1 summer

summer

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 522 posts

Posted 14 January 2010 - 06:07 PM

Hi, I don't always post very often, but am quite active reading
everyones posts on a daily basis.

I have a question for the females on this forum. It is personal,
and I do understand if many of you don't want to answer or want to PM me.

What type of contraceptive are you using, and does it effect
you in any way, adverse reactions.?

I am 41 year old female, and have not used contraceptives for some time.
I also have livedo reticularis on my legs, trunk and arms.
I went to see my general practitioner a few days ago, about
contraceptives. She gave me two options, The pill or Depo provera, because of my age and condition.
I have read horror stories about Depo provera, and what it can do to you.
So, that leaves me with The pill. I am a little concerned with the pill,
what happens if I get blood clots in my legs. With me having Livedo Reticularis,
am at high risk of developing clots ?

I mentioned this to my doctor, and she lowered the dose of the pill.
I was supposed to see my rheumatologist this week, but had to cancel as I am
having a bad week in the toilet most days. I had planned to ask her, but I have
to make another appointment.

Your thoughts or suggestions will be much appreciated.

Regards
Summer

#2 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 15 January 2010 - 05:44 AM

Hi Summer,

I think the question of which contraceptive, like so many other things, depends a great deal on individual circumstance. If you saw a gynacologist you would probably be given a wider range of options. You would also be seeing a doctor who would most likely have a wider and more in depth knowledge of 'special' risks associated with the various types of contraceptives in relation to other medical conditions.

It's my understanding that the risks associated with oral contraceptives increase with age and at 41, you'd be considered a bit 'geriatric'. Also there are clear and repeated warnings about the association between oral contraceptives and blood clots and again, increasing age increases the risk, as does other factors like smoking, weight, etc.

It's a long time ago now, but when we had our last child, I opted for tubal ligation. In the intervening years, contraception in general has improved, but there's nothing that is risk free. :closedeyes:

Warm wishes,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#3 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 15 January 2010 - 05:51 AM

Just a note on how to send a PM: click on the user name under the avatar on the left side of the post you wish to reply to. A menu will drop down and the 2nd option "Send me a message" is the one you want. Click on it and a box will appear where you type in your private/personal message. That message won't appear to anyone but the addressee.
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network

#4 Eos

Eos

    Senior Bronze Member

  • Members
  • PipPipPip
  • 60 posts
  • Location:Western NY

Posted 16 January 2010 - 05:04 AM

Hi,
I have been on the pill for 5 weeks and am bleeding for 3 weeks. I am unsure of this is because of the sclero or just because me being me.
I wanted the 3 months shot, but my gynacologist refused. :emoticon-bang-head: